MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. ULTRAPERC PORTEX BLUE LINE ULTRA KIT; TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH

SMITHS MEDICAL ASD, INC. ULTRAPERC PORTEX BLUE LINE ULTRA KIT; TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH
Model Number 100/591/070
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that the balloon of tracheostomy tube from a smiths medical ultraperc portex blue line ultra kit did not inflate once inserted.Subsequently another tracheostomy tube was used.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Evaluation results: one portex tracheostomy tube was returned for investigation in used condition without its original packaging. the returned sample was visually inspected at a distance of 12" to 16" and normal conditions of illumination.The investigator noted that the inflation line was cut.An inflation test could not be performed as a result.A root cause could not be established.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.

Brand Name
ULTRAPERC PORTEX BLUE LINE ULTRA KIT
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key9099996
Report Number3012307300-2019-01674
Device Sequence Number2402243
Product Code JOH
UDI-Device Identifier15019315048289
UDI-Public15019315048289
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K041348
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date06/05/2021
Device Model Number100/591/070
Device Catalogue Number100/591/070
Device Lot Number3650419
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2019
Supplement Date Received by Manufacturer08/22/2019
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;